MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305886
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd needleeclipse smartslip leaked.The following information was provided by the initial reporter: needle failure: leaked while administering medication unable to administer xxx as required due to leaky needle.Level of harm: no apparent harm - reached patient/person, inconvenient.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305886 and lot number 2101009.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained needle samples of the same lot number were obtained from the manufacturing facility.The retained samples were assembled with a bd discardit 2ml syringe.No signs of defective hub connection or leakage were observed.Based on the investigation results, an exact cause related to the manufacturing process could not be determined.Engagement force is measured during the manufacturing process as part of the in-process inspections and final testing prior to release.This lot was found to be within specifications.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes (the most common syringe design in europe).We recommend that the user closely follow the instructions for use, which are unique in recommending that the user push firmly when attaching the needle to the syringe and to be sure that the clip is activated.The clip acts as an indicator that a suitable force has been applied to engage the needle hub.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD NEEDLE ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20330193
Report Number3002682307-2024-00196
Device Sequence Number9574066
Product Code FMI
UDI-Device Identifier50382903058865
UDI-Public(01)50382903058865(11)210107(17)251231(10)2101009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number305886
Device Lot Number2101009
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date09/29/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown